Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 1, NWS Little Rock, AR

February 22, 2016Calhoun County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Feb 22, 2016, 1:21 AM CST for Calhoun County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 22, 2016, 1:21 AM CST (07:21 UTC)
Expired
Feb 22, 2016, 4:15 AM CST
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Calhoun County, AR

The radar

The Little Rock radar (KLZK), 148 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 7.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
229 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

350 
WGUS54 KLZK 220721
FFWLZK
ARC013-221015-
/O.NEW.KLZK.FF.W.0001.160222T0721Z-160222T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
121 AM CST MON FEB 22 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CALHOUN COUNTY IN SOUTHWESTERN ARKANSAS...

* UNTIL 415 AM CST
    
* AT 118 AM CST...DOPPLER RADAR INDICATED A NEARLY STATIONARY
  CLUSTER OF SHOWERS AND THUNDERSTORMS BETWEEN CAMDEN AND HAMPTON.
  THE RADAR ESTIMATED 2 TO 3 INCHES OF RAIN IN PLACES. GIVEN 
  ADDITIONAL HEAVY RAIN...FLASH FLOODING IS LIKELY TO OCCUR.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HAMPTON...HAMPTON MUNICIPAL AIRPORT...HIGHLAND INDUSTRIAL PARK...
  LOCUST BAYOU AND DELHI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3355 9245 3342 9248 3350 9274 3362 9269

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 11:24 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Feb 21, 11:24 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1124 PM CST SUN FEB 21 2016

.DISCUSSION...

UPDATED TO INCLUDE THE 06Z AVIATION DISCUSSION BELOW...

&&

.AVIATION...

COLD FRONT WILL CONTINUE TO ADVANCE SOUTHWARD TONIGHT...WITH
SCATTERED SHOWERS/ISOLATED STORMS POSSIBLE ACROSS SRN AR. WINDS
WILL BECOME NORTHERLY...WITH SUSTAINED SPEEDS MOSTLY AROUND OR
BELOW 10 KNOTS. MVFR CONDITIONS WILL DEVELOP AND PERSIST AREA
WIDE...WITH CONDITIONS POSSIBLY RESTRICTED LOWER WITHIN
THUNDERSTORMS.

&&

PREV DISCUSSION... /ISSUED 333 PM CST SUN FEB 21 2016/

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

A RELATIVELY QUIET DAY HAS BEEN SEEN ACROSS THE NATURAL STATE WITH
OVERCAST CONDITIONS AS A SLOW MOVING COLD FRONT CONTINUES ITS SLOW
MARCH ACROSS THE STATE. DESPITE THE CLOUDS...AHEAD OF THE FRONT HAVE
SEEN TEMPERATURES WARM INTO THE LOWER TO MID 70S WITH DEWPOINTS IN
THE 60S. HRRR/WRF/NMM ALL IN GOOD AGREEMENT THAT SHOWERS AND A FEW
THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AS IT MAKES IT TO CENTRAL
ARKANSAS AROUND 00Z.

PRECIPITATION CHANCES WILL INCREASE AFTER 06Z AS AN UPPER LEVEL
DISTURBANCE MOVES ALONG THE FRONT ACROSS SOUTHERN ARKANSAS. THE BEST
CHANCES FOR PRECIPITATION WILL REMAIN ACROSS PORTIONS OF SOUTHERN
ARKANSAS DURING THE OVERNIGHT HOURS.

FOR TEMPERATURES ON MONDAY...DID GO A BIT ABOVE GUIDANCE ACROSS THE
NORTH...AS DO BELIEVE THEY WILL SEE SUN...AS OPPOSED TO PORTIONS OF
CENTRAL AND SOUTHERN ARKANSAS WHICH WILL REMAIN OVERCAST THROUGH THE
DAY. WILL LIKELY SEE A BREAK IN THE PRECIPITATION MONDAY EVENING
BEFORE THE NEXT STORM SYSTEM APPROACHES THE STATE FROM THE WEST LATE
MONDAY NIGHT. AFTER BEING IN A BIT OF DISAGREEMENT...IT DOES APPEAR
THE 12Z MODELS HAVE COME INTO BETTER AGREEMENT WITH THIS SYSTEM AS
IT TRACKS ACROSS THE STATE IN THE LONG TERM.

LONG TERM...TUESDAY THROUGH SUNDAY

PRIMARY CONCERN/FOCUS FOR THIS PD WL BE THE POTENT STORM SYS THAT WL
AFFECT THE FA TUE INTO WED. MODELS RMN IN FAIRLY GOOD AGREEMENT WITH
OVERALL FCST TRENDS. IT SHOULD BE EMPHASIZED THAT THIS IS STILL A
DEVELOPING STORM SYS AND ANY DEVIATION IN THE EVENTUAL TRACK OF THE
STORM SYSTEM WL DETERMINE PRECIP TYPE AND AMOUNTS OVER THE AREA.

AN UPR LVL STORM SYS RMNS PROGGED TO DROP SEWD OUT OF THE CNTRL
ROCKIES EARLY TUE. THE UPR LVL FEATURE WL CONT TO INTENSIFY AS IT
EVENTUALLY SWINGS E/NEWD ACRS SRN AR TUE NGT. THE ASSOCD SFC LOW IS
ALSO FCST TO FOLLOW A SIMILAR TRACK AND LIFT NEWD ACRS FAR SERN AR
WED NGT.

TUE WL SEE WIDESPREAD RAIN ACRS THE AREA...WITH A FEW RUMBLES OF
THUNDER POSSIBLE OVR SERN AR. AS THE AFOREMENTIONED STORM SYS LIFTS
NEWD TOWARD THE TN VALLEY REGION TUE NGT...COLDER AIR WL WORK INTO
THE REGION. DUE TO THE PROJECTED TRACK OF THE UPR LOW...MUCH COLDER
AIR ALOFT WL CAUSE RAIN TO MIX WITH AND EVENTUALLY CHANGE TO SNOW
OVER THE HIGHER ELEVATIONS OF NRN AND WRN AR LATER TUE NGT/EARLY WED
MRNG.

MODEL SFC TEMPS CONT TO SHOW READINGS IN THE MID AND UPR 30S FOR
MOST OF THE AREA TUE NGT AND WED. HOWEVER...AS TEMPS TURN COLDER
ALOFT...DUE TO THE CLOSE PROXIMITY OF THE UPR LOW...WE EXPECT THE
TRANSITION FM RAIN TO SNOW TO OCCUR QUICKLY OVR THE HIGHER TERRAIN
OF NRN AND WRN AR. IF THIS SCENARIO PANS OUT...BURSTS OF SNOW COULD
RESULT IN DECENT ACCUMULATIONS AS THE COLUMN QUICKLY COOLS. BOTTOM
LINE IS THAT ELEVATION WL PLAY A PRIMARY ROLE IN THE SNOW AMOUNTS.

ANOTHER CONSIDERATION THAT WE WL BE WATCHING WL BE THE EVENTUAL
TRACK OF THIS STORM SYS. AT THIS TIME...THE SVR WEATHER THREAT
APPEARS THAT IT WL RMN S AND E OF THE FA. HOWEVER...SHLD THE STORM
SYS DECIDE TO TRACK FURTHER NWD...SEVERE WEATHER WL BCM A BETTER
POSSIBILITY OF SVR STORMS TUE AFTN/EVENING.

DRIER CONDS WL RETURN STARTING LATER WED/WED NGT AS THE STORM SYS
DEPARTS THE REGION. SFC HIGH WL BLD OVR THE AREA WITH TEMPS CLOSE TO
SEASONAL NORMS. SLY WINDS WL RETURN LATER IN THE WEEK AS THE HIGH
PRES SHIFTS EWD. A NEW STORM SYS WL BRING SMALL RAIN CHCS TO MAINLY
SRN AR HEADING INTO NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     42  57  39  46 /  10   0  20  70
CAMDEN AR         50  55  45  52 /  60  60  50 100
HARRISON AR       38  56  36  43 /   0   0  20  70
HOT SPRINGS AR    48  55  43  47 /  40  20  50  90
LITTLE ROCK   AR  48  54  43  49 /  30  10  40  90
MONTICELLO AR     50  56  46  57 /  60  60  30  90
MOUNT IDA AR      47  55  42  46 /  40  20  50  90
MOUNTAIN HOME AR  39  58  38  45 /   0   0  10  70
NEWPORT AR        43  58  41  47 /  10  10  20  70
PINE BLUFF AR     48  53  44  52 /  50  30  30  90
RUSSELLVILLE AR   45  59  42  46 /  10  10  40  90
SEARCY AR         44  55  39  48 /  10  10  30  80
STUTTGART AR      47  55  43  50 /  40  20  30  90
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...57
Hazardous weather outlook, Feb 21, 3:29 AM CST, 21 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
329 AM CST SUN FEB 21 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
329 AM CST SUN FEB 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SOME SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT AS
A COLD FRONT PUSHES SOUTH THROUGH THE STATE. THE BEST CHANCES FOR
PRECIPITATION WILL BE ACROSS SOUTHERN SECTIONS OF THE STATE THIS
EVENING INTO THE OVERNIGHT HOURS. A STRONG STORM MAY BE SEEN...BUT
THE OVERALL THREAT FOR HAZARDOUS WEATHER LOOKS LIMITED THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG STORM SYSTEM WILL APPROACH THE STATE FROM THE SOUTHWEST
MONDAY NIGHT...AND MOVE OVER THE STATE TUESDAY INTO WEDNESDAY.
WIDESPREAD SHOWERS AND SOME THUNDERSTORMS WILL BE SEEN WITH THIS
STORM SYSTEM.

THERE WILL BE SOME SEVERE WEATHER POTENTIAL WITH THIS STORM
SYSTEM GIVEN HOW STRONG THE STORM SYSTEM IS EXPECTED TO GET.
AT THIS TIME...THE BEST POTENTIAL FOR SEEING ANY SEVERE WEATHER
WILL BE ACROSS FAR SOUTHERN AND SOUTHEAST ARKANSAS ON TUESDAY IN
CLOSER PROXIMITY TO THE WARMER...AND MORE UNSTABLE AIR.

AS THIS STORM SYSTEM STARTS TO EXIT THE STATE LATE TUESDAY
AFTERNOON THROUGH WEDNESDAY MORNING...MUCH COLDER AIR WILL DEVELOP
ACROSS PORTIONS OF THE NORTHWESTERN HALF OF THE STATE. AS THIS
HAPPENS...RAIN MAY TRANSITION TO A RAIN SNOW MIX.

MANY UNCERTAINTIES EXIST ON THE FORECAST TRACK AND STRENGTH OF
THE STRONG STORM SYSTEM MONDAY NIGHT THROUGH WEDNESDAY MORNING.
AS A RESULT...THE POTENTIAL FOR SEVERE AND WINTRY WEATHER ALSO
REMAINS UNCERTAIN. REFER TO THE LATEST FORECASTS IN THE COMING
DAYS AS THESE UNCERTAINTIES BECOME MORE CLEAR OVER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 11:40 AM CSTRiver Flood WarningLZKBradley, Calhoun, Union33 hr
Feb 22, 4:26 PM CSTHigh Wind WatchLZKArkansas, Independence, Jackson, Lonoke, Monroe, Prairie and 3 more18 hr
Feb 22, 4:26 PM CSTWind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more47 hr

Nearby

Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.